Ask a Gynecologist and Get Answers to Your Ob-Gyn Questions ASAP
so you came off depo in Dec of last year?
have you been sexually active?
yes and yes.
any history of thyroid problems
not personaly. was tested two years ago and was 'high' on the borderline of normal and not....
ok...so most likely this is all related to the provera...
although, it wouldn't hurt to have your thyroid tested again just to be sure.
and, if there's any chance of pregnancy...you might consider a pregnancy test as well.
that said, this isn't terribly uncommon in women who have been on a single dose of provera.
some bleed the entire 3 months...
some have nothing until they stop.
provera is relatively strong and can have a lingering effect of suppressing ovulation for several months after coming off it.
with time you should resume to cycle normally, thus, have regular periods.
so...most likely the depot, but you might consider the pregnancy test and thyroid test.
I took a test (preg.) test early this month and was negative. Also I have used depo before once for two years and the next time for 6 months and haven't had any issues like this,.
contraceptives may work differently depending on a woman's age, health, weight, number of babies..etc
so, it's not that surprising nor worrisom.
how long should I wait before I go in to my doctor ( I live six hours away so I really don't want to)?
so, if you are soaking a pad an hour for 3 hours or more in a row...it needs to be evaluated.
if you feel light headed, dizzy, have nausea, fast heart rate...those are signs of anemia and should be evaluated.
Good to know. At what point should I make the drive to see my doc? (400 miles) Symptoms I should watch for?
if you know your doctor well you might just ask him to call in a birth control pill.
see those listed above..
Is there anything eles I could try before another form of b.c.?
motrin 800mg every 8 hours if you don't have health problems preventing such.
studies show reduction of 40% blood loss due to anovulatory bleeding...which, if this is from the depo what you would have.
I don't, and I will try anything at this point
worth a shot...
outside of the NSAIDs, hormones....
will do. Thanks
have a good one and good luck.
please take the time to rate my service...